Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Goodland, KS

February 15, 20119 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Feb 15, 2011, 3:57 PM CST for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Feb 16, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 3:57 PM CST (21:57 UTC)
In effect from
Feb 16, 2011, 12:00 PM CST
Expired
Feb 16, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4040 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS83 KGLD 152157
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MST TUE FEB 15 2011

...RED FLAG CONDITIONS EXPECTED WEDNESDAY AFTERNOON OVER PARTS
OF THE TRI-STATE AREA...

KSZ041-042-161000-
/O.NEW.KGLD.FW.W.0001.110216T1800Z-110217T0000Z/
GREELEY-WICHITA-
257 PM MST TUE FEB 15 2011 /357 PM CST TUE FEB 15 2011/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE ZONES 041 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ WEDNESDAY. 

* AFFECTED AREA: IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 
  042 WICHITA.

* WIND: WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS
  AROUND 30 MPH WILL OCCUR WEDNESDAY AFTERNOON.

* HUMIDITY: VALUES WILL DROP AT OR BELOW 15 PERCENT BEGINNING
  MIDDAY WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS: THE COMBINATION OF DRY VEGETATION...STRONG WINDS AND
  LOW HUMIDITIES WILL BE FAVORABLE FOR RAPID FIRE GROWTH
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
5 follow-up statements
335 
WWUS83 KGLD 160345
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MST TUE FEB 15 2011

...RED FLAG CONDITIONS EXPECTED WEDNESDAY AFTERNOON OVER PARTS OF
THE TRI-STATE AREA...

KSZ041-042-161300-
/O.CON.KGLD.FW.W.0001.110216T1800Z-110217T0000Z/
GREELEY-WICHITA-
845 PM MST TUE FEB 15 2011 /945 PM CST TUE FEB 15 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 041 AND 042...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO
5 PM MST /6 PM CST/ WEDNESDAY. 

* AFFECTED AREA: IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 
  042 WICHITA. 

* WIND: WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH
  GUSTS AROUND 30 MPH WILL OCCUR WEDNESDAY AFTERNOON. 

* HUMIDITY: VALUES WILL DROP AT OR BELOW 15 PERCENT BEGINNING 
  MIDDAY WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS: THE COMBINATION OF DRY VEGETATION...STRONG WINDS AND 
  LOW HUMIDITIES WILL BE FAVORABLE FOR RAPID FIRE GROWTH 
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
336 
WWUS83 KGLD 161223
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
523 AM MST WED FEB 16 2011

...VERY DRY AND WARM CONDITIONS EXPECTED ALONG WITH BREEZY
SOUTHWEST WINDS THIS AFTERNOON...

KSZ041-042-170000-
/O.CON.KGLD.FW.W.0001.110216T1800Z-110217T0000Z/
GREELEY-WICHITA-
523 AM MST WED FEB 16 2011 /623 AM CST WED FEB 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE ZONES 041 AND 042...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

* AFFECTED AREA: IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 
  042 WICHITA.

* WIND: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND
  30 MPH THIS AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 15 PERCENT
  THIS AFTERNOON.

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM
  TEMPERATURES...STRONG WINDS...AND LOW RELATIVE HUMIDITIES TO
  PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
655 
WWUS83 KGLD 161811
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1111 AM MST WED FEB 16 2011

...VERY DRY AND WARM CONDITIONS EXPECTED ALONG WITH BREEZY
SOUTHWEST WINDS THIS AFTERNOON...

COZ253-254-KSZ013>016-027>029-170000-
/O.EXA.KGLD.FW.W.0001.110216T1800Z-110217T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-
1111 AM MST WED FEB 16 2011 /1211 PM CST WED FEB 16 2011/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 013...
014...015...016...027...028...029...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 253 KIT CARSON...FIRE 
  ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 013 SHERMAN... 
  FIRE ZONE 014 THOMAS...FIRE ZONE 015 SHERIDAN...FIRE ZONE 016 
  GRAHAM...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE 
  ZONE 029 GOVE. 

* WIND: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS TO NEAR
  35 MPH THIS AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT THIS
  AFTERNOON.

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM TEMPERATURES...STRONG
  WINDS...AND LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS
  FAVORABLE FOR RAPID FIRE GROWTH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ041-042-170000-
/O.CON.KGLD.FW.W.0001.000000T0000Z-110217T0000Z/
GREELEY-WICHITA-
1111 AM MST WED FEB 16 2011 /1211 PM CST WED FEB 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
041 AND 042...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. 

* AFFECTED AREA: IN KANSAS...FIRE ZONE 041 GREELEY...FIRE ZONE 
  042 WICHITA. 

* WIND: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS NEAR 35 MPH
  THIS AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT THIS
  AFTERNOON.

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM TEMPERATURES...
   STRONG WINDS...AND LOW RELATIVE HUMIDITIES TO PRODUCE 
  CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/GOODLAND

BULLER
052 
WWUS83 KGLD 162214
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
314 PM MST WED FEB 16 2011

...VERY DRY AND WARM CONDITIONS EXPECTED ALONG WITH BREEZY
SOUTHWEST WINDS THIS AFTERNOON AND THURSDAY AFTERNOON...

COZ254-KSZ027>029-041-042-171015-
/O.NEW.KGLD.FW.W.0002.110217T1800Z-110218T0000Z/
/O.CON.KGLD.FW.W.0001.000000T0000Z-110217T0000Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
314 PM MST WED FEB 16 2011 /414 PM CST WED FEB 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
027...028...029...041...042 AND 254...
...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONES 027...028...029...041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN 
  KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE 
  ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 
  WICHITA. 

* WIND: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND
  30 MPH ARE EXPECTED THURSDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES AROUND OR BELOW 15 PERCENT
  ARE EXPECTED THURSDAY AFTERNOON.

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM TEMPERATURES
  STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS
  FAVORABLE FOR RAPID FIRE GROWTH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ253-KSZ013>016-170000-
/O.CON.KGLD.FW.W.0001.000000T0000Z-110217T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
314 PM MST WED FEB 16 2011 /414 PM CST WED FEB 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
013...014...015...016 AND 253...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 253 KIT CARSON. IN 
  KANSAS...FIRE ZONE 013 SHERMAN...FIRE ZONE 014 THOMAS...FIRE 
  ZONE 015 SHERIDAN...FIRE ZONE 016 GRAHAM. 

* WIND: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS TO
  NEAR 35 MPH THIS AFTERNOON. 

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 
  PERCENT THIS AFTERNOON. 

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM TEMPERATURES 
  STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PRODUCE 
  CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
984 
WWUS83 KGLD 170000
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MST WED FEB 16 2011

...VERY DRY AND WINDY CONDITIONS EXPECTED THURSDAY AFTERNOON...

COZ254-KSZ027>029-041-042-171200-
/O.EXP.KGLD.FW.W.0001.000000T0000Z-110217T0000Z/
/O.CON.KGLD.FW.W.0002.110217T1800Z-110218T0000Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
500 PM MST WED FEB 16 2011 /600 PM CST WED FEB 16 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 027...028...029...041...042 AND 254......RED FLAG
WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM
CST/ THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
027...028...029...041...042 AND 254...
...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...
028...029...041...042 AND 254......RED FLAG WARNING IN EFFECT
FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029...
041...042 AND 254...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST
/NOON CST/ TO 5 PM MST /6 PM CST/ THURSDAY. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN
  KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE
  029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA.

* WIND: WEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS AROUND 35 MPH
  ARE EXPECTED THURSDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES AROUND OR BELOW 20 PERCENT
  ARE EXPECTED THURSDAY AFTERNOON.

* IMPACTS: DRY VEGETATION WILL COMBINE WITH WARM TEMPERATURES 
  STRONG WINDS AND LOW RELATIVE HUMIDITIES TO PRODUCE 
  CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH THURSDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ253-KSZ013>016-170100-
/O.EXP.KGLD.FW.W.0001.000000T0000Z-110217T0000Z/
KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
500 PM MST WED FEB 16 2011 /600 PM CST WED FEB 16 2011/

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 013...
014...015...016 AND 253...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 


$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 15, 3:26 PM CST, 31 minutes earlier.

Area forecast discussion, Feb 15, 3:26 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MST TUE FEB 15 2011

.DISCUSSION...
226 PM MST TUE FEB 15 2011

PRIMARY FORECAST CONCERNS CONTINUE TO BE ON ABOVE NORMAL
TEMPERATURES...ALONG WITH CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AND THURSDAY. SEE FIRE WEATHER SECTION OF THIS AFD FOR FURTHER
DETAILS REGARDING CRITICAL FIRE CONDITIONS WED AND THU.

UPPER LEVEL PATTERN ACROSS THE HIGH PLAINS CONTINUES TO BE DOMINATED
BY WESTERLY ZONAL FLOW. THE FLOW ALOFT SHIFT TO THE SOUTHWEST ACROSS
THE FORECAST AREA BY WEDNESDAY...AS A HIGHLY AMPLIFIED TROUGH BUILDS
AND THEN PERSISTS ACROSS THE PACIFIC COAST. PERSISTENT WESTERLY
DOWNSLOPE AT THE SURFACE WILL HELP KEEP CONDITIONS VERY DRY AND WELL
ABOVE NORMAL WED AND THU...WITH WIDESPREAD HIGH TEMPS IN THE UPPER
60S LOW 70S. MY HIGH TEMPERATURES ON WED MAY NOT BE WARM ENOUGH
CONSIDERING THERE WILL BE BETTER MIXING THAN TODAY WITH SIMILAR
850MB TEMPS. TEMPERATURES ON THU SHOULD BE SLIGHTLY COOLER THAN
WED...AS A WEAK COLD FRONT BEGINS TO PUSH SOUTH TOWARDS THE
CWA...EVENTUALLY PUSHING THROUGH THE AREA BY THURSDAY NIGHT.

WHILE PREVIOUS MODEL RUNS HAD SHOWN MORE OF A POST-FRONTAL COOL-DOWN
ON FRIDAY AND SATURDAY...THE LATEST ECMWF/GEFS/GEM ALL BRING
SHORTWAVE RIDGING BACK INTO THE HIGH PLAINS ON FRIDAY AND
SATURDAY...RESULTING IN TEMPERATURES REMAINING WELL ABOVE NORMAL
BOTH DAYS. THE MAJORITY OF MODELS HAVE COME INTO REASONABLE
AGREEMENT ON THE PASSAGE OF A SHORTWAVE ON SUNDAY AND SUNDAY NIGHT
ACROSS CENTRAL NEBRASKA...WITH CONSIDERABLE DIFFERENCES IN THE
STRENGTH OF THE ASSOCIATED SURFACE AND 700MB LOWS...WHICH ALSO
EFFECTS THE AMOUNT OF MID-LEVEL MOISTURE AVAILABLE ACROSS THE
FORECAST AREA...AND THE AMOUNT OF COLD AIR THAT IS ABLE TO ADVECT
SOUTH INTO THE FORECAST AREA. THE DEGREE OF SPREAD IN THE MODELS
SOLUTIONS WITH THESE KEY DETAILS...AND THE POOR RUN TO RUN CONTINUITY
LEAD TO A PARTICULARLY LOW CONFIDENCE FORECAST IN THIS PERIOD. I
PRIMARILY USED HPC GUIDANCE HERE AS A COMPROMISE...WHICH BRINGS
TEMPS BACK TO NEAR NORMAL LEVELS. IN REGARDS TO PRECIP IM NOT
PARTICULARLY CONFIDENT IN MEASURABLE PRECIP AT THIS POINT WITH THE
MID-LEVELS POTENTIALLY DRY...HOWEVER THE DYNAMICS OF THIS SYSTEM MAY
BE ENOUGH TO ALLOW FOR MIXING TO OVERCOME THE DRY MID-LEVELS SUNDAY
AND SUNDAY NIGHT...SO I LEFT SLIGHT CHANCE POPS IN THE FORECAST.

DR
&&

.AVIATION...
1008 AM MST TUE FEB 15 2011

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
A LEE TROUGH THAT MOVED OVER THE AREA THIS MORNING WILL BREAK DOWN
EARLY IN THE PERIOD AND REFORM TO THE WEST OF THE TERMINALS
OVERNIGHT. WINDS WILL DECREASE AS THE TROUGH DISSOLVES...AND BEGIN
TO BECOME MORE SOUTHWESTERLY AS THE TROUGH REFORMS.

CJS
&&

.FIRE WEATHER...
226 PM MST TUE FEB 15 2011

WESTERLY DOWNSLOPE ON WEDNESDAY WILL HELP DRY OUT THE LOW LEVELS
AND LEAD TO RH VALUES AT OR BELOW 15 PERCENT OVER WICHITA AND
GREELEY COUNTIES WEDNESDAY AFTERNOON. THESE LOW RH VALUES COMBINED
WITH WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS TO 30 MPH WILL LEAD
TO CRITICAL FIRE CONDITIONS IN THESE COUNTIES. RH VALUES NORTH OF
THIS MAY ALSO DROP TO THE 15 TO 20 PERCENT RANGE...HOWEVER WIND
SPEEDS ARE NOT EXPECTED TO BE AS HIGH...SO I LIMITED THE RED FLAG
WANING TO GREELEY AND WICHITA COUNTIES.

NEAR CRITICAL FIRE CONDITIONS ARE ALSO EXPECTED THURSDAY WITH RH
VALUES ALONG AND SOUTH OF I-70 BETWEEN 15 AND 20 PERCENT. WIND
SPEEDS ARE EXPECTED TO BE HIGHER ON THURSDAY THAN ON
WEDNESDAY...WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH ALONG AND
SOUTH OF I-70. RED FLAG CONDITIONS MAY NOT BE MET DEPENDING ON THE
TIMING/DURATION OF LOW RH VALUES DURING THE DAY...WITH A COLD FRONT
MOVING SOUTH TOWARDS THE FORECAST AREA. THIS SITUATION WILL NEED
TO BE MONITORED SINCE IT WILL BE CLOSE TO RED FLAG CONDITIONS AT
SOME LOCATIONS SOUTH OF I-70.

DR
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM
     CST/ WEDNESDAY FOR KSZ041-042.

NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Feb 15, 5:47 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
447 AM MST TUE FEB 15 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
447 AM MST TUE FEB 15 2011 /547 AM CST TUE FEB 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.